Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 44, NWS Dodge City, KS

November 29, 200827 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Nov 29, 2008, 3:24 AM CST for 27 counties in Kansas. It took effect at Nov 29, 2008, 3:48 PM CST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2008, 3:24 AM CST (09:24 UTC)
In effect from
Nov 29, 2008, 3:48 PM CST
Expired
Nov 30, 2008, 6:00 PM CST
In force
26 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 290924
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
324 AM CST SAT NOV 29 2008

...VERY STRONG WINDS ARE EXPECTED SUNDAY...

.A STRONG PRESSURE GRADIENT WILL AFFECT THE HIGH PLAINS REGION ON
SUNDAY AS SUSTAINED NORTHWEST WINDS INCREASE TO 30 TO 40 MPH WITH
HIGHER GUSTS BY AFTERNOON.

KSZ030-031-044>046-064>066-078>081-088>090-291730-
/O.NEW.KDDC.WI.Y.0044.081130T1600Z-081201T0000Z/
TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-
KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
324 AM CST SAT NOV 29 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY. 

A LARGE UPPER LEVEL LOW PRESSURE WILL DEVELOP ACROSS THE MID
MISSISSIPPI VALLEY...AS AN INTENSE PRESSURE GRADIENT DEVELOPS
ACROSS THE CENTRAL HIGH PLAINS REGION SUNDAY. STRONG WINDS FROM
ALOFT SHOULD MIX TOWARD THE SURFACE AS SUSTAINED NORTHWEST WIND
SPEEDS REACH 30 TO 35 MPH SUNDAY AFTERNOON. WIND GUSTS SHOULD
REACH 50 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KSZ043-061>063-074>077-084>087-291730-
/O.NEW.KDDC.HW.A.0001.081130T1600Z-081201T0000Z/
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-MORTON-
STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN...
DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
324 AM CST SAT NOV 29 2008 /224 AM MST SAT NOV 29 2008/

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON. 

A LARGE UPPER LEVEL LOW PRESSURE WILL DEVELOP ACROSS THE MID
MISSISSIPPI VALLEY...AS AN INTENSE PRESSURE GRADIENT DEVELOPS
ACROSS THE CENTRAL HIGH PLAINS REGION SUNDAY. VERY STRONG WINDS
FROM ALOFT SHOULD MIX TOWARD THE SURFACE...ALLOWING SUSTAINED WIND
SPEEDS TO REACH NEAR 40 MPH SUNDAY AFTERNOON...WITH THE POTENTIAL
FOR GUSTS REACHING OR EXCEEDING 60 MPH AT TIMES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

RUSSELL
7 follow-up statements
000 
WWUS73 KDDC 291701
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1101 AM CST SAT NOV 29 2008

...VERY STRONG WINDS ARE EXPECTED SUNDAY...

.A STRONG PRESSURE GRADIENT WILL AFFECT THE HIGH PLAINS REGION ON
SUNDAY AS SUSTAINED NORTHWEST WINDS INCREASE TO 30 TO 40 MPH WITH
HIGHER GUSTS BY AFTERNOON.

KSZ030-031-044>046-064>066-078>081-088>090-300315-
/O.CON.KDDC.WI.Y.0044.081130T1600Z-081201T0000Z/
TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-
KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1101 AM CST SAT NOV 29 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY. 

A LARGE UPPER LEVEL LOW PRESSURE WILL DEVELOP ACROSS THE MID
MISSISSIPPI VALLEY...AS AN INTENSE PRESSURE GRADIENT DEVELOPS
ACROSS THE CENTRAL HIGH PLAINS REGION SUNDAY. STRONG WINDS FROM
ALOFT SHOULD MIX TOWARD THE SURFACE AS SUSTAINED NORTHWEST WIND
SPEEDS REACH 30 TO 35 MPH SUNDAY AFTERNOON. WIND GUSTS SHOULD
REACH 50 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KSZ043-061>063-074>077-084>087-300315-
/O.CON.KDDC.HW.A.0001.081130T1600Z-081201T0000Z/
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-MORTON-
STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN...
DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
1101 AM CST SAT NOV 29 2008 /1001 AM MST SAT NOV 29 2008/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON. 

A LARGE UPPER LEVEL LOW PRESSURE WILL DEVELOP ACROSS THE MID
MISSISSIPPI VALLEY...AS AN INTENSE PRESSURE GRADIENT DEVELOPS
ACROSS THE CENTRAL HIGH PLAINS REGION SUNDAY. VERY STRONG WINDS
FROM ALOFT SHOULD MIX TOWARD THE SURFACE...ALLOWING SUSTAINED
WIND SPEEDS TO REACH NEAR 40 MPH SUNDAY AFTERNOON...WITH THE
POTENTIAL FOR GUSTS REACHING OR EXCEEDING 60 MPH AT TIMES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS73 KDDC 292148
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
348 PM CST SAT NOV 29 2008

...VERY STRONG WINDS ARE EXPECTED SUNDAY...

.A LARGE UPPER LEVEL LOW PRESSURE WILL DEVELOP ACROSS THE MID
MISSISSIPPI VALLEY...AS AN INTENSE PRESSURE GRADIENT DEVELOPS
ACROSS THE CENTRAL HIGH PLAINS REGION SUNDAY. STRONG WINDS FROM
ALOFT SHOULD MIX TOWARD THE SURFACE AS SUSTAINED NORTHWEST WIND
SPEEDS REACH 30 TO 45 MPH SUNDAY AFTERNOON. WIND GUSTS SHOULD REACH
55 MPH AT TIMES IN A FEW LOCATIONS.

A STRONG PRESSURE GRADIENT WILL AFFECT THE HIGH PLAINS REGION ON
SUNDAY AS SUSTAINED NORTHWEST WINDS INCREASE TO 30 TO 45 MPH WITH
HIGHER GUSTS BY AFTERNOON.

KSZ043-061>063-074>077-084>087-300600-
/O.UPG.KDDC.HW.A.0001.081130T1600Z-081201T0000Z/
/O.EXB.KDDC.WI.Y.0044.081130T1500Z-081201T0000Z/
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-MORTON-
STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN...
DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
348 PM CST SAT NOV 29 2008 /248 PM MST SAT NOV 29 2008/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST
/5 PM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM
CST /5 PM MST/ SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP ACROSS WESTERN
KANSAS SUNDAY. SUSTAINED WINDS SPEEDS 30 TO 45 MPH CAN BE EXPECTED
THROUGH MUCH OF THE AFTERNOON WITH WIND GUSTS UP TO 55 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KSZ030-031-045-046-064>066-078>081-088>090-300600-
/O.EXT.KDDC.WI.Y.0044.081130T1500Z-081201T0000Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
348 PM CST SAT NOV 29 2008

...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. 

NORTH TO NORTHWEST WINDS WILL DEVELOP BY EARLY SUNDAY AFTERNOON.
SUSTAINED WINDS SPEEDS 25 TO 35 MPH CAN BE EXPECTED THROUGH MUCH
OF THE AFTERNOON WITH WIND GUSTS UP TO 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KSZ044-300600-
/O.EXT.KDDC.WI.Y.0044.081130T1500Z-081201T0000Z/
LANE-
INCLUDING THE CITY OF...DIGHTON
348 PM CST SAT NOV 29 2008

...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. 

STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP ACROSS WESTERN KANSAS
SUNDAY. SUSTAINED WINDS SPEEDS 30 TO 45 MPH CAN BE EXPECTED
THROUGH MUCH OF THE AFTERNOON WITH WIND GUSTS UP TO 55 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


18
000 
WWUS73 KDDC 300554
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1154 PM CST SAT NOV 29 2008

...VERY STRONG WINDS ARE EXPECTED SUNDAY...

.A STRONG UPPER LEVEL RIDGE WILL CONTINUE TO DEVELOP OVER THE
WESTERN STATES WHILE A DEEP UPPER LEVEL LOW PRESSURE CENTER
DEVELOPS OVER THE MID MISSISSIPPI VALLEY. IN BETWEEN...STRONG
NORTH TO NORTHWEST WINDS ALOFT WILL EXIST OVER THE CENTRAL HIGH
PLAINS. THESE STRONG WINDS WILL MIX TOWARD THE SURFACE AS THE DAY
PROGRESSES. SUSTAINED SURFACE WINDS ARE EXPECTED TO REACH 30 TO
45 MPH BY LATE SUNDAY MORNING INTO THE AFTERNOON HOURS. WIND GUSTS
COULD REACH 55 MPH AT TIMES IN A FEW LOCATIONS.

KSZ030-031-045-046-064>066-078>081-088>090-301200-
/O.CON.KDDC.WI.Y.0044.081130T1500Z-081201T0000Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1154 PM CST SAT NOV 29 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. 

NORTH TO NORTHWEST WINDS WILL INCREASE INTO THE 30 TO 35 MPH
RANGE WITH GUSTS TO 45 MPH BY LATE MORNING. THE WINDS WILL
CONTINUE THROUGH THE AFTERNOON HOURS BUT WILL SUBSIDE INTO THE 10
TO 20 MPH RANGE BY SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KSZ043-044-061>063-074>077-084>087-301200-
/O.CON.KDDC.WI.Y.0044.081130T1500Z-081201T0000Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
1154 PM CST SAT NOV 29 2008 /1054 PM MST SAT NOV 29 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
6 PM CST /5 PM MST/ SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
6 PM CST /5 PM MST/ SUNDAY. 

STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP ACROSS WESTERN
KANSAS SUNDAY MORNING. SUSTAINED WINDS SPEEDS AT 30 TO 45 MPH CAN
BE EXPECTED THROUGH MUCH OF THE AFTERNOON WITH WIND GUSTS UP TO 55
MPH. THE WINDS SHOULD SUBSIDE INTO THE 10 TO 20 MPH RANGE BY SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

GERARD
000 
WWUS73 KDDC 301016
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
416 AM CST SUN NOV 30 2008

...VERY STRONG WINDS ARE EXPECTED TODAY...

.NORTHWEST WINDS WILL INCREASE DRAMATICALLY BY LATE MORNING. UPPER
LEVEL WINDS ARE EXTREMELY STRONG AND SOME OF THIS WIND WILL MIX
DOWN TO THE SURFACE AS STRONG WIND GUSTS...SOMETIMES AS HIGH AS 55
MPH IN SOME AREAS. PERSONS TRAVELING ACROSS THE REGION TODAY
SHOULD BE EXTRA CAUTIOUS OF SUDDEN GUSTS ESPECIALLY IF DRIVING
HIGH PROFILE VEHICLES.

KSZ030-031-045-046-064>066-078>081-088>090-301830-
/O.CON.KDDC.WI.Y.0044.081130T1500Z-081201T0000Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
416 AM CST SUN NOV 30 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON. 

NORTHWEST WINDS WILL INCREASE INTO THE 30 TO 35 MPH RANGE BY NOON WITH
GUSTS TO AS HIGH AS 50 MPH POSSIBLE. THE WINDS WILL CONTINUE
THROUGH THE AFTERNOON HOURS BUT WILL SUBSIDE CONSIDERABLY AFTER SUNSET.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KSZ043-044-061>063-074>077-084>087-301830-
/O.CON.KDDC.WI.Y.0044.081130T1500Z-081201T0000Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
416 AM CST SUN NOV 30 2008 /316 AM MST SUN NOV 30 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON.

NORTHWEST WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE BY NOON WITH
GUSTS TO AS HIGH AS 55 MPH POSSIBLE. THE WINDS WILL CONTINUE
THROUGH THE AFTERNOON HOURS BUT WILL SUBSIDE CONSIDERABLY AFTER SUNSET.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 


$$
000 
WWUS73 KDDC 301601
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1001 AM CST SUN NOV 30 2008

...VERY STRONG WINDS ARE EXPECTED TODAY...

.NORTHWEST WINDS WILL INCREASE DRAMATICALLY BY EARLY THIS AFTERNOON. UPPER
LEVEL WINDS ARE EXTREMELY STRONG AND SOME OF THIS WIND WILL MIX
DOWN TO THE SURFACE AS STRONG WIND GUSTS...SOMETIMES AS HIGH AS 60 MPH
IN SOME AREAS. PERSONS TRAVELING ACROSS THE REGION TODAY SHOULD BE
EXTRA CAUTIOUS OF SUDDEN GUSTS ESPECIALLY IF DRIVING HIGH PROFILE
VEHICLES.

KSZ030-043>045-062>064-075>080-085>089-010000-
/O.UPG.KDDC.WI.Y.0044.000000T0000Z-081201T0000Z/
/O.NEW.KDDC.HW.W.0010.081130T1601Z-081201T0000Z/
TREGO-SCOTT-LANE-NESS-KEARNY-FINNEY-HODGEMAN-GRANT-HASKELL-GRAY-
FORD-EDWARDS-KIOWA-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...NESS CITY...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...ULYSSES...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...HUGOTON...MOSCOW...LIBERAL...
KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION
1001 AM CST SUN NOV 30 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL RANGE FROM 35 TO 45 MPH THIS AFTERNOON WITH
GUSTS IN EXCESS OF 55 MPH EXPECTED BETWEEN 1 AND 4 PM. THESE
STRONG WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

KSZ031-046-065-066-081-090-010000-
/O.CON.KDDC.WI.Y.0044.000000T0000Z-081201T0000Z/
ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
PRATT...MEDICINE LODGE...KIOWA...SUN CITY
1001 AM CST SUN NOV 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHWEST WINDS WILL RANGE FROM 30 TO 35 MPH TODAY WITH GUSTS TO
AS HIGH AS 50 MPH POSSIBLE. THESE WINDS WILL BEGIN TO SUBSIDE
AFTER SUNSET.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KSZ061-074-084-010000-
/O.CON.KDDC.WI.Y.0044.000000T0000Z-081201T0000Z/
HAMILTON-STANTON-MORTON-
INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ELKHART...
RICHFIELD
1001 AM CST SUN NOV 30 2008 /901 AM MST SUN NOV 30 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

NORTHWEST WINDS WILL RANGE FROM 30 TO 35 MPH TODAY WITH GUSTS TO
AS HIGH AS 50 MPH POSSIBLE. THESE WINDS WILL BEGIN TO SUBSIDE
AFTER SUNSET.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KDDC 302117
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
317 PM CST SUN NOV 30 2008

...VERY WINDY CONDITIONS WILL CONTINUE...

.STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE WILL KEEP THE
SURFACE WINDS IN THE 30 TO 35 MPH RANGE THROUGH 6 PM. THESE GUSTY
WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET.

KSZ030-043>045-062>064-075>080-085>089-010000-
/O.CAN.KDDC.HW.W.0010.000000T0000Z-081201T0000Z/
/O.EXA.KDDC.WI.Y.0044.000000T0000Z-081201T0000Z/
TREGO-SCOTT-LANE-NESS-KEARNY-FINNEY-HODGEMAN-GRANT-HASKELL-GRAY-
FORD-EDWARDS-KIOWA-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...NESS CITY...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...ULYSSES...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...HUGOTON...MOSCOW...LIBERAL...
KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION
317 PM CST SUN NOV 30 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

NORTHWEST WINDS WILL RANGE FROM 30 TO 35 MPH THROUGH THE REMAINDER
OF THE DAY WITH GUSTS TO AS HIGH AS 50 MPH POSSIBLE. THESE WINDS
WILL BEGIN TO SUBSIDE AFTER SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KSZ031-046-065-066-081-090-010000-
/O.CON.KDDC.WI.Y.0044.000000T0000Z-081201T0000Z/
ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
PRATT...MEDICINE LODGE...KIOWA...SUN CITY
317 PM CST SUN NOV 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHWEST WINDS WILL RANGE FROM 30 TO 35 MPH THROUGH THE REMAINDER
OF THE DAY WITH GUSTS TO AS HIGH AS 50 MPH POSSIBLE. THESE WINDS
WILL BEGIN TO SUBSIDE AFTER SUNSET.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KSZ061-074-084-010000-
/O.CON.KDDC.WI.Y.0044.000000T0000Z-081201T0000Z/
HAMILTON-STANTON-MORTON-
INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ELKHART...
RICHFIELD
317 PM CST SUN NOV 30 2008 /217 PM MST SUN NOV 30 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

NORTHWEST WINDS WILL RANGE FROM 30 TO 35 MPH THROUGH THE REMAINDER
OF THE DAY WITH GUSTS TO AS HIGH AS 50 MPH POSSIBLE. THESE WINDS
WILL BEGIN TO SUBSIDE AFTER SUNSET.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$


18
000 
WWUS73 KDDC 302357
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
557 PM CST SUN NOV 30 2008

...STRONG NORTH WINDS HAVE DIMINISHED...

.WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS WITH THE APPROACH OF
SUNSET. THE WINDS WILL CONTINUE TO WEAKEN THIS EVENING.

KSZ030-031-043>046-062>066-075>081-085>090-010100-
/O.EXP.KDDC.WI.Y.0044.000000T0000Z-081201T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
557 PM CST SUN NOV 30 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. 

NORTH WINDS WILL DIMINISH INTO THE 10 TO 20 MPH RANGE THIS
EVENING.

$$

KSZ061-074-084-010100-
/O.EXP.KDDC.WI.Y.0044.000000T0000Z-081201T0000Z/
HAMILTON-STANTON-MORTON-
INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ELKHART...
RICHFIELD
557 PM CST SUN NOV 30 2008 /457 PM MST SUN NOV 30 2008/

...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

NORTH WINDS WILL DIMINISH INTO THE 10 TO 20 MPH RANGE THIS
EVENING.

$$

GERARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Nov 28, 3:18 PM CST, 12 hours 6 minutes earlier.

Area forecast discussion, Nov 28, 3:18 PM CST, 12 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
318 PM CST FRI NOV 28 2008

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST CHALLENGES ARE TEMPERATURES THIS WEEKEND AND
STRONG WINDS ON SUNDAY.

A LEAD SHORTWAVE TROUGH ON THE EAST SIDE OF A LONGWAVE TROUGH WILL
MOVE EAST INTO THE MID MISSISSIPPI VALLEY TONIGHT. A SECONDARY
SHORTWAVE TROUGH OVER THE NORTHERN ROCKIES WILL DIVE INTO SOUTHWEST
KANSAS BY MORNING THEN RAPIDLY MOVE INTO THE MID MISSISSIPPI VALLEY
BY EVENING. THIS SECOND SHORTWAVE IS NOT EXPECTED TO BRING ANY
PRECIP TO SOUTHWEST KANSAS WITH THE MEAN LAYER RH FAIRLY DRY.
ANOTHER IMPULSE WILL MOVE DOWN ACROSS THE EASTERN CWA ON SUNDAY
BRINGING MAY BE A FEW SPRINKLES EAST TO VIRGA WEST.

FOR TONIGHT LOOK FOR CLOUDY SKIES WITH WITH LIGHT AND VARIABLE WINDS
BECOMING LIGHT WEST. LOWS TONIGHT WILL RANGE FROM 28 NORTH TO 32
SOUTH. SOME LEFT OVER SNOW PACK FROM JUST NORTH OF GARDEN CITY TO
SOUTH OF HAYS MAY KEEP LOWS A BIT COLDER THERE. ON SATURDAY LOOK FOR
SKIES TO BECOME PARTLY CLOUDY IN BACK OF THE SHORTWAVE TROUGH WITH
SOME SUBSIDENCE. LIGHT WEST WINDS INCREASE TO THE NORTHWEST AT 15 TO
25 MPH. HIGHS AROUND 50 LOOK GOOD WITH CURRENT GUIDANCE AND FORECAST
SOUNDINGS. ON SATURDAY NIGHT NORTHWEST WINDS CONTINUE AT 10 TO 20
MPH WITH A WELL MIXED LOW LEVELS. HAVE RAISED LOWS A FEW DEGREES
INTO THE UPPER 20S AND LOWER 30S. ON SUNDAY WITH PARTLY CLOUDY SKIES
THE WINDS WILL BECOME NEAR ADVISORY CRITERIA WITH NORTHWEST WINDS AT
25 TO 35 MPH. FORECAST SOUNDINGS VARY WITH 850MB TEMPS FROM -2 TO 3C
SO WILL HEDGE TOWARD MIDDLE OF THE ROAD FOR HIGHS IN THE MID TO
UPPER 40S. THESE TEMPS ARE CLOSER TO COOLER MET GUIDANCE.

DAYS 3-7...

THE MAIN FORECAST ISSUES TODAY ARE THE AMOUNT OF DOWNSLOPE
WARMING TUESDAY AND EXTENT OF COLD SURGE WEDNESDAY.

WE GENERALLY FOLLOWED THE 12Z ECMWF/CANADIAN SOLUTION WHICH SHOWS A
MUCH SHARPER UPPER TROUGH IN THE PLAINS BY WED/THU. MAXES WERE
LOWERED INTO THE LOWER 40S FOR WEDNESDAY AND LOWS WERE DROPPED TO
19-21F FOR THURSDAY MORNING. AHEAD OF THIS COLD SURGE, MAXES FOR
TUESDAY WERE RAISED A FEW DEGREES INTO THE 63-69 RANGE FROM NE TO SW
ACROSS THE FCST AREA. HOWEVER, THE WARMEST AIR MAY STAY SOUTH AND
NORTH OF OUR FCST AREA. THE ECMWF SHOWS A SFC LOW FORCED BY
DOWNSLOPE FLOW ACROSS NORTHWEST OKLAHOMA, AND THE SYNOPTIC LOW OVER
NEBRASKA. SO THERE MAY BE A WEAK FRONT (OR TEMPERATURE GRADIENT
ALONG THE NORTHERN EDGE OF A WARM PLUME) JUST TO OUR SOUTH, WHICH
WOULD KEEP SW KS FROM REALLY HEATING UP.

&&

.AVIATION...

PATCHY IFR/LIFR CIGS WILL GRADUALLY EXIT THE THE TAF SITES THIS
EVENING. WEAL DOWNSLOPE FLOW LATE TONIGHT SHOULD DISCOURAGE THE
REDEVELOPMENT OF LOW CLOUDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  28  51  30  47 /   0   0   0   0
GCK  27  50  29  47 /   0   0   0   0
EHA  28  52  32  48 /   0   0   0   0
LBL  28  51  30  48 /   0   0   0   0
HYS  27  46  30  45 /   0   0  10  10
P28  32  52  32  47 /   0   0  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN06/24
Hazardous weather outlook, Nov 28, 11:53 AM CST, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
1153 AM CST FRI NOV 28 2008

KSZ030-031-043>046-061>066-074>081-084>090-291800-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1153 AM CST FRI NOV 28 2008 /1053 AM MST FRI NOV 28 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 3:24 AM CSTHigh Wind WatchDDCFinney, Grant, Gray, Hamilton, Haskell, Kearny and 6 more12 hr

Nearby

Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.